MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 6.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 6.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5412560
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent in multiple areas.The main coil was found to be protruding from the microcatheter hub.The main coil was found to be stretched.The main coil was found to be kinked/bent.The main coil suture was found to be damaged, and the main coil was found to be broken/fractured.A functional test was unable to perform due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject coil would not advance in or out of the microcatheter and had to be taken out with the microcatheter as it was stuck.Another coil was implanted with a new microcatheter.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, the tortuosity of the anatomy was described as normal, continuous flush was maintained throughout the procedure, and a microcatheter was used, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning), the rotating homeostasis valve was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, and excessive force was not applied at any point while advancing the coil within the microcatheter.Based on the information provided, the device appeared to have been used as intended.During visual inspection of the returned device, the coil delivery wire was found to be kinked/bent in multiple areas and the main coil was protruding from the microcatheter hub.The microcatheter was cut to remove the main coil.The main coil was inspected and was found to be kinked/bent, stretched, and broken/fractured.The suture was also noted to be damaged.Although the reported complaint could not be replicated during device analysis, the analysis results are consistent with the reported event as the damage to the main coil is indicative of a device that was advanced against resistance.The microcatheter investigated was found to be kinked/bent and flat/crushed on its shaft.Additionally, a blockage was noted in the catheter shaft which was found to be dried procedural fluid.It is probable that the catheter sustained damage due to procedural factors during use and as a result the subject coil experienced friction and jamming during advancement which led to the analyzed defects noted to the device.Based on the review of all available information, an assignable cause of procedural factors will be assigned to the as reported 'coil in catheter friction' and 'coil jammed' as well as the as analyzed 'main coil kinked/bent', 'main coil stretched', 'main coil suture damage' and 'main coil broken/fractured during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use the product performance was limited.It is possible that the delivery wire may have been kinked as a result of pushing or pulling the wire against the reported resistance.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since this defect is most likely due to handling of the product during the clinical procedure.
 
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the main coil (subject device) was broken/fractured during use.There was a slight delay in surgery due to the event.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET TETRA 2.5MM X 6.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21548582
Report Number3008881809-2025-00124
Device Sequence Number4450531
Product Code HCG
UDI-Device Identifier07613327578638
UDI-Public(01)07613327578638(17)270320(10)24873968
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5412560
Device Lot Number24873968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; TARGET TETRA COIL (STRYKER).
Patient SexUnknown